PIER M
 
Progress In Electromagnetics Research M
ISSN: 1937-8726
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 80 > pp. 45-56

COMPUTING WITH LARGE TIME STEPS FOR ELECTROMAGNETIC WAVE PROPAGATION IN MULTILAYERED HOMOGENEOUS MEDIA

By N. N. Makwana and A. Chatterjee

Full Article PDF (466 KB)

Abstract:
We present an extension of Large Time Step (LTS) method to electromagnetic wave propagation involving multilayered homogeneous media. The LTS method proposed by LeVeque is an extension of Godunov's method for the numerical solution of hyperbolic conservation laws. In this method, very large time steps are allowed by an increase in the numerical domain of dependence compared to conventional explicit methods constrained by the Courant-Friedrichs-Lewy stability criteria. This can lead to additional complexities when being applied to multilayered homogeneous media due to presence of material interfaces. Appropriate treatment of material interface boundaries is proposed in the present work in the context of finite volume time-domain method with LTS. Numerical examples are presented involving solution of time-domain Maxwell's equations in a layered dielectric medium using LTS approach.

Citation:
N. N. Makwana and A. Chatterjee, "Computing with Large Time Steps for Electromagnetic Wave Propagation in Multilayered Homogeneous Media," Progress In Electromagnetics Research M, Vol. 80, 45-56, 2019.
doi:10.2528/PIERM19011402

References:


© Copyright 2010 EMW Publishing. All Rights Reserved